Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hereditary Sensory And Motor Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves except for the brain and spinal cord. About 30% of people with HIV develop PN. Some PN is a breakdown of the nerve endings (axons) that send sensations to the brain. Sometimes, PN is...
Ask the Experts

Sensory Loss

It has occurred several times recently but it wasn't as serious as this time. It's hard to explain how it happened. I was bending down a little then I got back up too quickly. As a result I began to feel pain and numbness in both my arms. Seconds...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
What is your HIV status and which HIV meds are you taking (this site focuses on side effects of HIV treatment)? Read more »

Difference between HIV impact and hereditary issues?

Hello. I am female, 32yrs old, and have been HIV+ since 1990 (based on history, though I was not tested until 1998.) When I tested + (and at that time we did the double-test-to-confirm) I immediately began meds - but they nearly killed me... then...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
It is very unlikely that any of the stuff that has come after HIV is HIV infection related, except for the thrush and recurrent pneumonia. I can't comment on why various tests were negative or positive. We certainly do see people with HIV infection... Read more »

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »

NEUROPATHY

ARE THERE ANY NEW TREATMENTS FOR NEUROPATHY. I FIND IT SO HARD TO WALK CERTAIN DAYS. AND I DON'T DRIVE SO I HAVE TO WALK TO THE STORES. DOES WALKING EVERY DAY HELP NEROPATHY AT ALL? AND WAHT ABOUT THE TRANSDERMAL PATCH THAT IS BEING TALKED ABOUT....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...real pain, so to speak.Here is what I advise:1. Determine first if what you are experiencing is indeed HIV-associated distal sensory neuropathy or some other medical condition that can produce painful feet. There are some neuropathies that are... Read more »
Articles
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? ... Read more »
AIDSinfo

An Overview of Tesamorelin

...following life-threatening or serious side effects have been reported. Contact your doctor immediately if you experience: Sensory loss Pain Muscle weakness or pain Wasting of muscle in the hands, legs, or feet Diarrhea with fever and... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

What Are Nervous System Problems? What Are the Signs of CNS Problems? What Makes Nervous System Problems Worse? How Are CNS Problems Treated? The Bottom Line What Are Nervous System Problems? The nervous system has two parts. The... Read more »
Test Positive Aware Network

Videx EC

Common Name: didanosine or ddI Brand Name: Videx & Videx EC Class: nucleoside analogs (also called nucleoside reverse transcriptase inhibitors, NRTIs or nukes) Standard dose: One 400 mg enteric-coated (Videx EC), delayed-release... Read more »
Connect With Others

Hiding behind HIV

Posted by Magnet, 4 Replies
I write this question in the hope of gaining insight from both HIV positive gay men as well negative men in "magnetic partnerships". I only now discovered this term "magnetic", as it relates to my life! It can no longer be a twist of fate that my... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
...in the feet and slowly spreads and this hasn't been the case but I wonder if maybe I am experiencing some kind of HIV related motor neuropathy - would this follow the same pattern. Also aware that PN rarely occurs in HIV infected people (usually... Read more »

Just another PN question

Posted by Anonymous, 1 Reply
...Distal sensory neuropathy affects the feet and occasionally hands. Would any of the other forms (e.g. motor etc) affect the face and above Read more »

Neuropathy

Posted by Anonymous, 3 Replies
...all types of neuroptahy? I fear maybe mine is muscular or motor and therefore doesnt follow the same rules as the more common sensory PN does. Also would the doctor have noticed anything to suggest neuropathy if this was the case? I have heard... Read more »